MAUDE Adverse Event Report: WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 7576540
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Injury (2348)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.
 
Event or Problem Description
Pre-operative diagnosis for this procedure: nerve compression 1 year after spondylodese levels implanted: l5-s1 it was reported that post-op, after one year, cannulated screw broke at s1.The patient had no complaints after 10 months, but suddenly there were some irradiation to the right leg.Patient suffered from nerve compression.After one year there was not enough fusion between l5-s1.The screw was taken out during revision surgery and the surgeon placed new screw at s1.
 
Additional Manufacturer Narrative
Product analysis: the mas was returned with the bone screw broken ~2 threads down from the head.There is significant surface damage to the portion of the bone screw that was stuck in the bone.The damaged would appear to be the result of the removal process.There are ratchet marks noted on the fracture surface where it appears the crack began, then ~50-60% of the way through the fracture face complete material overload occurred.When reviewing the saddle of the mas it is noted that the rod does not appear to have been seated evenly in the saddle, which could place extra stress on the screw.The fracture does appear to be the result of cyclic fatigue followed by overload.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key6957247
Report Number1030489-2017-02219
Device Sequence Number505518
Product Code KWP
UDI-Device Identifier00885074031132
UDI-Public00885074031132
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K032265
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7576540
Device Lot Number0166193W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2018
Initial Date Received by Manufacturer 09/20/2017
Supplement Date Received by Manufacturer01/05/2018
Initial Report FDA Received Date10/18/2017
Supplement Report FDA Received Date02/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;